MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Model Number 10005877
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event occurred on the day of implant.No further information was provided.The patient remains ongoing on the device.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device on (b)(6) 2019.It was reported that after suturing the mini apical cuff, the myocardial tissue was bulging too much to attach the pump.The surgeon used 12 single pledged sutures.The surgeon decided to suture the apical cuff above the mini apical cuff to avoid more wound surface and potential bleeding.The implant proceeded in a straightforward manner after this event.The patient was stable and transferred to the intensive care unit.The event reportedly added 10 to 15 minutes to the implant surgery.No further information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusions: a direct cause for the reported difficulty in securing the pump to the mini apical cuff could not be conclusively determined through this evaluation.The surgical procedures section of the hm3 mini apical cuff kit ifu explains how to prepare the mini apical cuff and the apical cuff holder for use.The directions for use section of this document explains how to secure the mini apical cuff to the ventricle.This section also instructs the user that the mini apical cuff should be affixed only by the sew-then-cut method and pledgets should be placed no more than one and a half centimeters from the edge of the felt.Affixing the mini apical cuff using methods other than the prescribed technique can lead to challenges engaging the slide lock mechanism.This section also stated that if a sealing agent is used on or near the mini apical cuff, ensure that it does not interfere with the slide lock mechanism.In addition, the heartmate 3 lvas ifu warns that a complete backup system must be available on-site and in close proximity for use in an emergency.Review of the device history records (document 53357365) showed no deviations from manufacturing or qa specifications.Additionally, review of the lvad final assembly device history records (document 53392752) showed that the cuff lock installed on (b)(6) passed all inspection and testing steps.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key8515429
Report Number2916596-2019-01736
Device Sequence Number1871596
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number6688699
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1